Global version of the Cauchy-Kovalevskaia theorem for nonlinear PDEs. (English) Zbl 0733.35002

The main result of this paper is the proof of the following result. There exist generalized solutions to the n-th order, nonlinear, analytic differential equation \[ D_ t^ mU(t,y)=G(t,y,...,D_ t^ pD^ q_ yU,...),\quad y\in {\mathbb{R}}^{n-1}, \] \(0\leq p<m\), q a multi-index with \(p+| q| \leq m\), which satisfy the noncharacteristic Cauchy data \[ D_ t^ pU(t_ 0,y)=g_ p(y),\quad 0\leq p<m. \] The result is global and relies on previous work of the author and others on the nonlinear theory of generalized functions. The paper is very elegant but it is quite difficult as well.


35A10 Cauchy-Kovalevskaya theorems
35D05 Existence of generalized solutions of PDE (MSC2000)
35G25 Initial value problems for nonlinear higher-order PDEs
Full Text: DOI


[1] Colombeau, J. F.: New Generalized Functions and Multiplication of Distributions, North-Holland Mathematics Studies, vol. 84, North-Holland, Amsterdam, 1984. · Zbl 0532.46019
[2] Colombeau, J. F.: Elementary Introduction to New Generalized Functions, North-Holland Mathematics Studies, vol. 113, North-Holland, Amsterdam, 1985. · Zbl 0584.46024
[3] Ghidaglia, J. M. and Temam, R.: Attractors for damped nonlinear hyperbolic equations, J. Math. Pures Appl. 66 (1987), 273-319. · Zbl 0572.35071
[4] Narasimhan, R.: Analysis on Real and Complex Manifolds, Masson, Paris, 1973.
[5] Oberguggenberger, M.: Private Communication, 1986.
[6] Oxtoby, J. C.: Measure and Category, Springer-Verlag, Heidelberg, 1971. · Zbl 0217.09201
[7] Richtmyer, R. D.: Principles of Advanced Mathematical Physics, vol. 2, Springer-Verlag, New York, 1981. · Zbl 0487.00018
[8] Rosinger, E. E.: Distributions and Nonlinear Partial Differential Equations, S[ringer Lecture Notes in Mathematics, 684, Springer-Verlag, Heidelberg, 1978. · Zbl 0469.35001
[9] Rosinger, E. E.: Nonlinear Partial Differential Equations, Sequential and Weak Solutions, North-Holland Mathematics Studies, vol. 44, North-Holland, Amsterdam, 1980. · Zbl 0447.35001
[10] Rosinger, E. E.: Generalized Solutions of Nonlinear Partial Differential Equations, North-Holland Mathematics Studies, vol. 146, North-Holland, Amsterdam, 1987. · Zbl 0635.46033
[11] Rosinger, E. E.: Nonlinear Partial Differential Equations, An Algebraic View of Generalized Solutions, North-Holland Mathematics Studies (to appear). · Zbl 0717.35001
[12] Schwartz, L.: Théorie des Distributions, Hermann, Paris, 1950. · Zbl 0037.07301
[13] Schwartz, L.: Sur L’impossibilité de la Multiplication des Distributions, C.R. Acad. Sci. Paris 239 (1954), 847-848. · Zbl 0056.10602
[14] Temam, R.: Infinite Dimensional Dynamical Systems in Mechanics and Physics, Springer-Verlag, New York, 1988. · Zbl 0662.35001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.